Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 55, NWS Paducah, KY

April 30, 2006Mississippi County, Missouri

NWS Paducah, KY issued this tornado warning at Apr 30, 2006, 10:47 AM CDT for Mississippi County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2006, 10:47 AM CDT (15:47 UTC)
Expired
Apr 30, 2006, 11:15 AM CDT
In force
28 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Mississippi County, MO

The radar

The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 301549
TORPAH
MOC133-301615-
/O.NEW.KPAH.TO.W.0055.060430T1547Z-060430T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1047 AM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 1115 AM CDT.

* AT 1047 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO BETWEEN  
  EAST PRARIE AND ANNISTON...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE WYATT...WILSON CITY AND CHARLESTON

THIS INCLUDES INTERSTATE 57 BETWEEN EXITS 10 AND 12.

TAKE COVER NOW. IN YOUR HOME...GET INTO THE BASEMENT. IF YOUR HOME IS
WITHOUT A BASEMENT...GET INTO A SMALL INTERIOR ROOM WITHOUT WINDOWS
ON THE LOWEST FLOOR. IF IN A MOBILE HOME OR VEHICLE...EVACUATE IT AND
GET INSIDE A STURDY SHELTER.

LAT...LON 3682 8947 3677 8939 3695 8911 3702 8933

$$
1 follow-up statement
000 
WWUS53 KPAH 301617
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1115 AM CDT SUN APR 30 2006

MOC133-301623-
/O.EXP.KPAH.TO.W.0055.000000T0000Z-060430T1615Z/
MISSISSIPPI MO-
1115 AM CDT SUN APR 30 2006

...THE TORNADO WARNING FOR MISSISSIPPI COUNTY HAS EXPIRED...

1110 AM...LOCAL LAW ENFORCEMENT REPORTED THAT THE TORNADO THAT 
PROMPTED THE WARNING HAD LIFTED...AND RADAR INDICATED THE STORMS 
WERE WEAKENING.  THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3682 8947 3677 8939 3695 8911 3702 8933

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:38 AM CDT, 7 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 3:38 AM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
338 AM CDT SUN APR 30 2006

.DISCUSSION...

GFS/ETA REMAIN FAIRLY CONSISTENT WITH RESPECT TO EACH OTHER AND
PREVIOUS RUNS THROUGH WEDNESDAY. OCCLUDED SYSTEM OVER THE CENTRAL
PLAINS WILL GRADUALLY WEAKEN AS IT MOVES NORTH/NORTHEAST...FINALLY
DISSIPATING OVER THE UPPER MISSISSIPPI VALLEY EARLY IN THE WEEK. AS
THIS OCCURS...THE STRONG LOW LEVEL SOUTHERLY FLOW THROUGH THE LOWER
AND MID MISSISSIPPI VALLEY WILL WEAKEN. THE PERSISTENT SOUTHERLY
FLOW WILL RESULT IN GRADUAL DESTABILIZATION THROUGH TUESDAY.

ALTHOUGH MODELS AGREE ON THE LARGE SCALE SOLUTION THROUGH MID
WEEK...THERE ARE CONSIDERABLE DIFFERENCES WITH RESPECT TO THE
SMALLER DETAILS. THE TRACK AND STRENGTH OF WEAK 500 MB SHORTWAVES IN
THE WESTERLY FLOW IS ONE BIG DIFFERENCE. THESE SHORTWAVES WILL BE
THE PRIMARY MECHANISM FOR CONVECTIVE INITIATION SINCE LOW LEVEL
FEATURES WILL WASH OUT OVER THE NEXT 48 HOURS.

IN THE NEAR TERM...THE POWERFUL 70 KNOT LOW LEVEL JET THAT WAS
ASSOCIATED WITH ISOLATED REPORTS OF TREE DAMAGE LAST NIGHT IS
WEAKENING AND SHIFTING EAST. THE WIND ADVISORY WILL BE DISCONTINUED
WITH THE 4 AM FORECAST ISSUANCE. A PRONOUNCED DRY SLOT OVER ARKANSAS
AND THE OZARKS OF MISSOURI IS SHIFTING EAST. AS THIS OCCURS...THE
BACK EDGE OF THE LAST BAND OF SHOWERS WILL PROGRESS EAST ACROSS THE
MISSISSIPPI RIVER EARLY THIS MORNING. FORECAST POPS WILL RANGE FROM
THE CHANCE CATEGORY IN THE KPOF AREA THIS MORNING TO CATEGORICAL IN
SOUTHWEST INDIANA AND PARTS OF WEST KENTUCKY.

LATER TODAY...MID LEVEL COOLING WILL OCCUR...ASSOCIATED WITH AN
APPROACHING 500 MB SHORTWAVE MOVING EAST BENEATH THE CENTRAL PLAINS
UPPER LOW. AS 500 MB TEMPS FALL TO AROUND MINUS 20...MODELS FORECAST
SURFACE BASED CAPES TO INCREASE TO AROUND 1000 J/KG ALONG AND WEST
OF THE MISSISSIPPI RIVER. THE CAVEAT IS WHETHER SUSTAINED PERIODS OF
SUNSHINE OCCUR UNDER THE DRY SLOT. ALTHOUGH THIS IS NOT EXPECTED AT
THIS TIME...THE RESULT WOULD BE MORE FAVORABLE LOW LEVEL LAPSE
RATES/INSTABILITY FOR CONVECTION. SHOULD STORMS INITIATE...DEEP
LAYER SHEAR WILL BE SUFFICIENT /SFC TO 6 KM SHEAR AROUND 40 KNOTS/
FOR CONVECTIVE ORGANIZATION. FORECAST WET BULB ZERO HEIGHTS AROUND
7500 FEET ARE NEARLY IDEAL FOR HAIL. ACTIVITY WOULD LIKELY DEVELOP
ALONG THE REMNANTS OF THE OCCLUDED FRONT THAT WILL CROSS SOUTHEAST
MISSOURI LATER TODAY. VERY WEAK INSTABILITY IS FORECAST EAST OF THE
MISSISSIPPI VALLEY...CONTRIBUTING TO A WEAKENING TREND THIS EVENING.

MONDAY THROUGH TUESDAY...THERMODYNAMICS WILL GRADUALLY BECOME MORE
FAVORABLE FOR CONVECTION AS SOUTHERLY LOW LEVEL FLOW PERSISTS. MID
LEVEL LAPSE RATES WILL BE AROUND 8 DEGREES C/KM AT TIMES. THE
MECHANISM FOR STORM INITIATION WOULD MOST LIKELY BE WEAK IMPULSES
MOVING EAST THROUGH THE FAST ZONAL FLOW. GFS/ETA SHOW POOR AGREEMENT
WITH THESE DETAILS. HOWEVER...CONTINUED MODERATE DEEP LAYER SHEAR
WILL FAVOR ORGANIZATION OF ANY CONVECTIVE SYSTEMS THAT DEVELOP.

FOR WEDNESDAY...GFS HAS BEEN CONSISTENT IN BRINGING A COLD FRONT
SOUTHEAST INTO MISSOURI. 00Z ETA SUPPORTS THIS SOLUTION. GIVEN THE
MOIST AND UNSTABLE AIR MASS WHICH WILL STILL BE IN PLACE...THERE IS
A CHANCE OF THUNDERSTORMS WEDNESDAY.

00Z GFS BRINGS THE FRONT THROUGH BY 12Z THURSDAY...FOLLOWED BY WEAK
SURFACE HIGH PRESSURE. SOME ELEVATED SHOWERS MAY CONTINUE IN THE
WAKE OF THE FRONT /THURSDAY AND FRIDAY/ AS 500 MB HEIGHTS FALL IN
ASSOCIATION WITH A DEEPENING 500 MB TROUGH OVER THE GREAT LAKES
REGION.

FOR TEMPERATURES...MODELS ARE TRENDING WARMER FOR EARLY IN THE
WEEK...WITH ETA BOUNDARY LAYER TEMPS AROUND 80 OVER SE MISSOURI EACH
AFTERNOON. THIS LOOKS REASONABLE...WITH THE EXPECTATION THAT THERE
WILL BE INCREASED AMOUNTS OF SUNSHINE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

MY
Hazardous weather outlook, Apr 30, 4:50 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
450 AM CDT SUN APR 30 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
450 AM CDT SUN APR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND FAR
WESTERN KENTUCKY. THE PRIMARY HAZARD WILL BE LARGE HAIL. A FEW
STORMS MAY ALSO PRODUCE DAMAGING WINDS. THUNDERSTORMS MAY DEVELOP
NEAR A COLD FRONT OVER SOUTHEAST MISSOURI THIS
AFTERNOON...ESPECIALLY IF ANY PERIODS OF SUNSHINE CAUSE ENOUGH
SURFACE HEATING TO DESTABILIZE THE ATMOSPHERE. THE STORMS WILL
ENCOUNTER MORE STABLE AIR AS THEY MOVE EAST TOWARD SOUTHWEST
INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY THROUGH
TUESDAY...MAINLY EACH AFTERNOON AND EVENING...OVER THE ENTIRE
OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND ISOLATED
DAMAGING WIND GUSTS. THE ATMOSPHERE WILL BECOME PROGRESSIVELY MORE
UNSTABLE EACH DAY. ONE OR MORE UPPER LEVEL DISTURBANCES MOVING
EAST FROM THE PLAINS COULD TRIGGER THUNDERSTORMS IN THE UNSTABLE AIR.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS A
WEAK COLD FRONT MOVES SOUTHEAST ACROSS OUR REGION. THE DEGREE OF
THE SEVERE WEATHER THREAT WILL DEPEND ON THE TIMING OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING...MAINLY OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND
FAR WESTERN KENTUCKY. SPOTTERS ACROSS THE REGION SHOULD BE AWARE
THAT ACTIVATION MAY BE REQUESTED MONDAY THROUGH TUESDAY.

MY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 10:10 PM CDTWind AdvisoryPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more6 hr
Apr 30, 1:43 PM CDTSevere Thunderstorm WarningPAHBollinger36 min
Apr 30, 2:31 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley44 min
Apr 30, 2:58 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry47 min
Apr 30, 3:08 PM CDTSevere Thunderstorm WarningPAHRipley82 min
Apr 30, 3:14 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Wayne76 min
Apr 30, 3:41 PM CDTSevere Thunderstorm WarningPAHBollinger49 min
Apr 30, 3:58 PM CDTSevere Thunderstorm WarningPAHCape Girardeau62 min
Apr 30, 4:18 PM CDTSevere Thunderstorm WarningPAHStoddard42 min
Apr 30, 4:28 PM CDTSevere Thunderstorm WarningPAHButler, Ripley62 min
Apr 30, 4:31 PM CDTSevere Thunderstorm WarningPAHBollinger14 min
Apr 30, 4:44 PM CDTSevere Thunderstorm WarningPAHScott61 min
Apr 30, 4:57 PM CDTSevere Thunderstorm WarningPAHCape Girardeau48 min
Apr 30, 4:59 PM CDTSevere Thunderstorm WarningPAHStoddard46 min
Apr 30, 5:07 PM CDTTornado WarningPAHScott38 min
Apr 30, 5:28 PM CDTSevere Thunderstorm WarningPAHButler47 min
Apr 30, 5:46 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Scott, Stoddard44 min
Apr 30, 6:29 PM CDTSevere Thunderstorm WarningPAHNew Madrid, Stoddard61 min
Apr 30, 6:46 PM CDTTornado WarningPAHNew Madrid59 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.